Alert archive / California / Wind Advisories in 2007

Wind Advisory 15, NWS Phoenix, AZ

May 2, 2007

NWS Phoenix, AZ issued this wind advisory at May 2, 2007, 3:25 AM PDT. It took effect at May 2, 2007, 2:00 PM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 2, 2007, 3:25 AM PDT (10:25 UTC)
In effect from
May 2, 2007, 2:00 PM PDT
Expired
May 2, 2007, 9:23 PM PDT
In force
7 hr
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPSR 021025
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
325 AM MST WED MAY 2 2007


CAZ030-032-033-022315-
/O.NEW.KPSR.WI.Y.0015.070502T2100Z-070503T0500Z/
JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...
LOST HORSE-KEYS VIEW JTNP...CHIRIACO SUMMIT...DESERT CENTER...
EAGLE MTN...MIDLAND...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS...
IMPERIAL...AND THE SALTON SEA
325 AM PDT WED MAY 2 2007

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY FOR
JOSHUA TREE NATIONAL PARK AND PORTIONS OF SOUTHEAST CALIFORNIA FROM 2
PM THIS AFTERNOON TO 10 PM PDT THIS EVENING.

A LARGE LOW PRESSURE AREA WILL BE MOVING OVER THE WESTERN STATES THE
REST OF THIS WEEK. AS THIS SYSTEM MOVES INTO THE WEST IT WILL BRING
WINDY CONDITIONS TO PORTIONS OF SOUTHEAST CALIFORNIA THIS AFTERNOON
AND EVENING. WINDS WILL BECOME SOUTHWEST TO WESTERLY AT 20 TO 30 MPH
WITH GUSTS TO 40 MPH IN THE LOWER DESERTS AND UP TO 45 MPH IN JOSHUA
TREE NATIONAL PARK. AREAS OF BLOWING DUST AND SAND CAN BE EXPECTED
WITH LOCALIZED VISIBILITIES BELOW 1 MILE AT TIMES.

MOTORISTS ARE ADVISED TO USE CAUTION DUE TO SUDDENLY REDUCED
VISIBILITIES. IN ADDITION...WINDS THIS STRONG CAN MAKE CONTROLLING A
VEHICLE DIFFICULT...ESPECIALLY HIGH PROFILE VEHICLES INCLUDING
MOTORHOMES AND CAMPERS. 

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

$$
1 follow-up statement
000 
WWUS75 KPSR 030423
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
923 PM MST WED MAY 2 2007


CAZ030-032-033-030530-
/O.CAN.KPSR.WI.Y.0015.000000T0000Z-070503T0500Z/
JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...
LOST HORSE-KEYS VIEW JTNP...CHIRIACO SUMMIT...DESERT CENTER...
EAGLE MTN...MIDLAND...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS...
IMPERIAL...AND THE SALTON SEA
923 PM PDT WED MAY 2 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE WIND
ADVISORY. 

THE WIND ADVISORY FOR PORTIONS OF SOUTHEAST CALIFORNIA AND JOSHUA
TREE NATIONAL PARK HAS BEEN CANCELLED AT 920 PM THIS EVENING.
SOUTHWEST TO WEST WINDS FROM 15 TO 30 MPH...WITH GUSTS TO AROUND 35
MPH...HAVE BEEN COMMON IN THE ADVISORY AREA SINCE LATE AFTERNOON.
HOWEVER...ADVISORY LEVEL WINDS HAVE NOT BEEN REACHED. WINDY
CONDITIONS WILL PERSIST OVER THE ADVISORY AREA UNTIL AROUND
MIDNIGHT...THEN WINDS WILL GRADUALLY TAPER OFF. SOME BLOWING DUST MAY
OCCUR WITH THE STRONGER GUSTS...LOWERING VISIBILITIES TO AROUND 5
MILES IN ISOLATED LOCATIONS.

$$

CJB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at May 1, 9:50 PM PDT, 5 hours 35 minutes earlier.

Area forecast discussion, May 1, 9:50 PM PDT, 5 hours 35 minutes before
AZZ020>028-CAZ030>033-021200-

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
950 PM MST TUE MAY 1 2007

SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION

.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL MOVE INTO EASTERN ARIZONA OVERNIGHT...
WITH THE CHANCE OF SHOWERS AND THUNDERSTORMS ENDING FROM THE WEST BY
SHORTLY AFTER MIDNIGHT. A LARGE LOW PRESSURE SYSTEM FROM THE GULF OF
ALASKA WILL DEVELOP OVER THE WESTERN UNITED STATES WITH LOWER
TEMPERATURES...AND BREEZY TO SOMEWHAT WINDY CONDITIONS THE REST OF
THE WEEK ESPECIALLY IN SOUTHEAST CALIFORNIA AND THE LOWER COLORADO
RIVER VALLEY. TEMPERATURES WILL BE BELOW AVERAGE FOR EARLY MAY THIS
WEEKEND.

&&

.SHORT TERM...
TONIGHT THROUGH FRIDAY...
UPPER LEVEL OPEN WAVE TROF CONTINUES TO MOVE EAST ACROSS ARIZONA
THIS EVENING...AND IR/VAPOR IMAGERY SHOWS THE TROF AXIS INTO CENTRAL
AZ BY 9 PM. AIRMASS IS RATHER UNSTABLE...AND SOMEWHAT MOIST AT THE
SURFACE WITH DEWPOINTS MOSTLY IN THE UPPER 30S TO UPPER 40S. GOOD
DIFLUENCE AND MID LEVEL UVV AHEAD OF THE LOW ENABLED ISOLD TO SCT
SHOWERS AND THUNDERSTORMS TO DEVELOP OVER THE CENTRAL DESERTS DURING
THE EARLY EVENING. WITH THE INVERTED-VEE NATURE OF THE SOUNDING OVER
THE SRN DESERTS...SEEN CLEARLY IN THE 00Z TUS RAOB...EVEN THE
MODERATE STORMS THAT FORMED WERE ABLE TO DEVELOP GUSTY OUTFLOW WINDS
TO 50 MPH OVER PARTS OF ZONE 28 AND SERN ZONE 23. DUST STORM WARNING
WAS ISSUED EARLIER THIS EVENING FOR THOSE ZONES...AND VSBYS WERE
REDUCED TO NEAR ZERO IN THE COOLIDGE AREA...BUT BY 900 PM MOST OF
THE CONVECTION HAD DIMINISHED QUITE A BIT AND THE WARNING WAS
CANCELLED. AS THE LOW MOVES EAST TONIGHT...DVV AND DRYING WILL
SPREAD ACROSS THE CWA FROM THE WEST...FOR CLEARING SKIES. IR IMAGERY
AT 9 PM SHOWED MOSTLY CLEAR SKIES IN SERN CA AND THE WESTERN DESERTS
WITH PARTLY TO MOSTLY CLOUDY SKIES FROM PHOENIX EASTWARD. HAVE
UPDATED FORECASTS TO REFLECT SKY/WEATHER TRENDS...AND REMOVED THE
SLIGHT CHANCE FOR EVE STORMS OVER THE WESTERN ZONES...BUT LEFT A
CHANCE FOR STORMS IN ACROSS THE ERN CWA THRU 11 PM. AFTER MIDNIGHT
THERE WILL BE A LINGERING SLIGHT CHANCE IN ZONE 24 FOR SHOWERS OR
STORMS...WITH NO WEATHER EXPECTED ANYWHERE ELSE. CURRENT FORECASTS
NOW IN GOOD SHAPE. REST OF THE DISCUSSION IS FROM THE PREVIOUS DAY
SHIFT.

.PREVIOUS DISCUSSION...
THE LOW PRESSURE SYSTEM WILL MOVE EAST ACROSS SOUTHWEST ARIZONA
THROUGH THIS EVENING...AND BESIDES THE AFOREMENTIONED CHANCE IN
SOUTH-CENTRAL ARIZONA...THERE IS A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS IN SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA INTO
THIS EVENING.

THE LOW PRESSURE SYSTEM WILL MOVE NORTHEAST TO EASTERN ARIZONA WITH
THE CHANCE OF SHOWERS AND THUNDERSTORMS ENDING FROM THE WEST BY LATE
TONIGHT.

A LARGE LOW PRESSURE SYSTEM FROM THE GULF OF ALASKA WILL DEVELOP
OVER THE WESTERN UNITED STATES WITH LOWER TEMPERATURES AND BREEZY TO
SOMEWHAT WINDY CONDITIONS THE REST OF THE WEEK...ESPECIALLY IN
SOUTHEAST CALIFORNIA AND THE LOWER COLORADO RIVER VALLEY. WITH THESE
WINDS IT WILL ALSO BE DRY ENOUGH FOR A FIRE WEATHER WATCH WHICH IS
IN EFFECT FOR SOUTHEAST CALIFORNIA AND THE LOWER COLORADO RIVER
VALLEY WEDNESDAY AFTERNOON AND WEDNESDAY EVENING. SEE FIRE WEATHER
DISCUSSION BELOW.

&&

.LONG TERM...
FRIDAY NIGHT THROUGH TUESDAY...
EARLY IN THE EXTENDED...THERE IS SOME MODEL AGREEMENT ON THE IDEA OF
THE LARGE TROUGH OVER THE WESTERN STATES PUSHING SOUTHWARD INTO OUR
FORECAST AREA EARLY IN THE EXTENDED. OPERATIONAL GFS HAS CHANGED ITS
TUNE FROM PREVIOUS DAYS WHEREIN IT KEPT THE SOUTHERN END OF THE MAIN
TROUGH TO OUR NORTH. GFS AND ECMWF GENERALLY AGREE NOW AND HAS SOME
SUPPORT FROM THE CANADIAN. HOWEVER...THE GFS ENSEMBLE MEAN KEEPS THE
TROUGH CENTERED WELL TO THE NORTH. LEANING TOWARD A BLEND OF THE
OPERATIONAL GFS AND ECMWF...MAIN DECREASE IN HIGH TEMPS DURING THE
EXTENDED CONTINUES TO BE SATURDAY. ALSO INTRODUCED A SMALL AREA OF
SLIGHT CHANCE POPS WITH THUNDER FOR SATURDAY AND SUNDAY...PRIMARILY
ALONG BORDER WITH SOUTHERN YAVAPAI COUNTY AS WELL AS SOUTHERN GILA
COUNTY. WITH THE OVERLAND TRAJECTORY...MOISTURE WILL BE SKIMPY. ON
THE OTHER HAND...LOOKS LIKE THERE WILL BE DYNAMICAL FORCING AND
STEEPENING LAPSE RATES...ESPECIALLY SATURDAY. TEMPS BEGIN TO REBOUND
FROM WEST TO EAST BEGINNING SUNDAY AS THE LOW FILLS IN THEN MOVES
OFF. IF THE RIDGE STARTS BUILDING IN SOONER LIKE THE ENSEMBLE MEAN
SUGGESTS...WARMING WILL NEED TO START SOONER IN SOUTH-CENTRAL
ARIZONA. AT THIS TIME OF YEAR...TEMPS WILL BE PRONE TO REBOUND
QUICKLY.

&&

.AVIATION...
LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE INTO EASTERN ARIZONA
OVERNIGHT TONIGHT...WITH CONVECTION EXPECTED TO STAY EAST OF THE
GREATER PHOENIX AREA BY 11 PM. DRYING SUBSIDENT FLOW ALOFT WILL
SPREAD INTO THE AREA FROM THE WEST LATER TONIGHT...AS HIGH PRESSURE
BUILDS INTO SERN CA AND ARIZONA. VFR CONDITIONS ARE EXPECTED AT ALL
AIRPORTS FOR THE NEXT 24 HOURS. INCREASING SOUTHWEST WINDS ARE
LIKELY IN SERN CA AND ALONG THE LOWER CO RIVER AFTER 20Z
WEDNESDAY...AS GRADIENTS TIGHTEN AHEAD OF AN APPROACHING PACIFIC LOW
PRESSURE SYSTEM...AND SLY TO SWLY GUSTS COULD EXCEED 30 MPH AT KIPL
AND KBLH FROM LATE AFTERNOON THRU ABOUT 9 PM.

SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL
FOR MORE DETAILED INFORMATION.

AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
RED FLAG WARNING FROM LATE WEDNESDAY AFTERNOON INTO WEDNESDAY
EVENING FOR CA ZONES 230...231 AND 232. IMMEDIATE FIRE WEATHER
CONCERNS ARE ISOLATED THUNDERSTORMS ACROSS THE ENTIRE AREA LATE THIS
AFTERNOON INTO THIS EVENING. WINDS REMAIN BELOW CRITICAL THRESHOLDS
THIS EVENING. AS MENTIONED...MAIN FIRE WEATHER CONCERNS IN THE SHORT
TERM ARE STRONG WINDS AND LOW RH VALUES BEGINNING WEDNESDAY
AFTERNOON AND CONTINUING INTO WEDNESDAY EVENING IN ASSOCIATION WITH
A STRONG SURFACE/UPPER LEVEL DISTURBANCE. LOW MINIMUM RH VALUES WILL
CONTINUE ON THURSDAY AND FRIDAY ALONG WITH BREEZY CONDITIONS.
OVERNIGHT RECOVERIES IN RH WILL BE FAIR TO GOOD.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...REF FLAG WARNING FOR THE LOWER COLORADO RIVER VALLEY...FIRE
     WEATHER ZONE 131...ON WEDNESDAY FROM 3 PM TO 9 PM.

CA...RED FLAG WARNING FOR SOUTHEAST CALIFORNIA INCLUDING THE LOWER
     COLORADO RIVER VALLEY...FIRE WEATHER ZONES 230...231 AND 232...
     ON WEDNESDAY FROM 3 PM TO 9 PM.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

11/ELLIS/17/TRUEMAN
Hazardous weather outlook, May 1, 11:10 AM PDT, 16 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PHOENIX AZ
1110 AM MST TUE MAY 1 2007

AZZ022-023-027-028-021300-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
1110 AM MST TUE MAY 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

A LOW PRESSURE SYSTEM WILL MOVE FROM NORTHERN BAJA CALIFORNIA TO
SOUTHWEST ARIZONA BY LATE THIS AFTERNOON AND THIS EVENING. THERE IS
ENOUGH MOISTURE FOR A CHANCE OF THUNDERSTORMS THIS AFTERNOON INTO
THIS EVENING. THUNDERSTORMS WILL BE FAST MOVING...AND RESULT IN A
THREAT OF STRONG DOWN-BURST WINDS TO OVER 50 MPH...AND AREAS OF
DENSE BLOWING DUST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

DRY WEATHER IS FORECAST THIS PERIOD...ALTHOUGH GUSTY AFTERNOON WINDS
ARE EXPECTED AREA-WIDE WEDNESDAY AND THURSDAY...RESULTING IN FIRE
WEATHER DANGER.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ020-021-025-026-CAZ030>033-021300-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
1110 AM MST/PDT TUE MAY 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST
ARIZONA...WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND
SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A LOW PRESSURE SYSTEM WILL MOVE FROM NORTHERN BAJA CALIFORNIA TO
SOUTHWEST ARIZONA BY LATE THIS AFTERNOON AND THIS EVENING. THERE IS
ENOUGH MOISTURE FOR A SLIGHT CHANCE OF THUNDERSTORMS THROUGH EARLY
EVENING. THUNDERSTORMS WILL BE FAST MOVING...AND RESULT IN A THREAT
OF STRONG DOWN-BURST WINDS TO 50 MPH...AND AREAS OF DENSE BLOWING
DUST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

DRY WEATHER IS FORECAST THIS PERIOD...ALTHOUGH GUSTY AFTERNOON WINDS
ARE EXPECTED AREA-WIDE WEDNESDAY AND THURSDAY...RESULTING IN FIRE
WEATHER DANGER.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ024-021300-
SOUTHERN GILA/TONTO NF FOOTHILLS-
1110 AM MST TUE MAY 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

A LOW PRESSURE SYSTEM WILL MOVE FROM NORTHERN BAJA CALIFORNIA TO
SOUTHWEST ARIZONA BY LATE THIS AFTERNOON AND THIS EVENING. THERE IS
ENOUGH MOISTURE FOR A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND
EVENING. THUNDERSTORMS WILL BE FAST MOVING...AND RESULT IN A THREAT
OF STRONG DOWN-BURST WINDS TO 50 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

DRY WEATHER IS FORECAST THIS PERIOD...ALTHOUGH GUSTY AFTERNOON WINDS
ARE EXPECTED AREA-WIDE WEDNESDAY AND THURSDAY...RESULTING IN FIRE
WEATHER DANGER.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ELLIS

Nearby

Wind Advisories in California, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.